| Catalog Number |
K6430 SMN 10445107 |
| Medical Device Problem Code |
High Test Results (2457)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/16/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A united states customer contacted the siemens healthcare diagnostics remote services center (rsc) regarding a falsely elevated beta human chorionic gonadotropin (bhcg) result obtained on a dimension vista® 500 intelligent lab system.Siemens is investigating the issue.Additional mdrs were filed for the events that occurred on (b)(6) 2023 and (b)(6) 2023.
Event or Problem Description
A discordant falsely elevated beta human chorionic gonadotropin (bhcg) patient sample result was obtained on a dimension vista® 500 intelligent lab system.The falsely elevated patient result was reported to the physician and was questioned.Additionally, a sample from the same patient was drawn and processed on an alternate dimension vista® 500 intelligent lab system on (b)(6) 2023 obtaining a falsely elevated result.A new sample was drawn from the same patient on (b)(6) 2023 and processed on the same dimension vista® 500 intelligent lab system, obtaining a falsely elevated result.There are no known reports of patient intervention or adverse health consequences due to the falsely elevated beta human chorionic gonadotropin (bhcg) result.
Additional Manufacturer Narrative
Additional information (22-sep-2023): siemens healthcare diagnostics headquarters support center (hsc) concluded the investigation of the event.Hsc evaluated the information provided by the customer and the instrument data logs.No product non-conformance was identified with the beta human chorionic gonadotropin (bhcg) reagent or the dimension vista® 500 intelligent lab system.Quality control and calibration recovered within the expected ranges.No other patients were reported to have the same issue.Customer confirmed that the patient has not been back in to have more blood drawn for additional testing.Dimension vista bhcg instructions for use (ifu, 2019-06-14 j pn 10867659 ¿ us, ref (b)(4), issue date 14-jun-2019) states "patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.This assay has been designed to minimize interference from heterophilic antibodies.Nevertheless, complete elimination of this interference from all patient specimens cannot be guaranteed.A test result that is inconsistent with the clinical picture and patient history should be interpreted with caution".The customer did not send the sample to siemens for further investigation due to a sample stability issue, and no new sample was collected.The cause of the event is unknown.The customer is operational.The device is performing within specifications.No further evaluation is required.Initial mdr 2517506-2023-00197 was filed on 19-sep-2023.